Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 49, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 5, 1996, 1:00 AM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1996, 1:00 AM CDT (06:00 UTC)
- Expired
- Aug 5, 1996, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 050600 FFWMAF TXC371-050900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 100 AM CDT MON AUG 5 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...EASTERN PECOS COUNTY SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE SLOWLY ACROSS THE EASTERN PORTIONS OF PECOS COUNTY...INCLUDING THE CITIES OF IRAAN SHEFFIELD AND BAKERSFIELD. DOPPLER RADAR AND SATELLITE ESTIMATE THAT SOME STORMS REMAIN VERY STRONG IN THESE AREAS...WITH HEAVY RAINS OF 1 TO 1 1/2 INCHES OVER THE PAST HOUR. A GOOD FLOW OF MOISTURE CONTINUES TO STREAM INTO THESE STORMS...WITH THE POTENTIAL OF IMMINENT FLOODING REMAINING HIGH FOR EARLY THIS MONDAY MORNING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:24 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 4, 9:24 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 921 PM CDT SUN AUG 4 1996 CONVECTION STILL CONTINUES ACROSS PARTS OF THE CWA MAINLY IN PECOS AND BREWSTER COUNTIES. SATELLITE INDICATES THAT CONVECTION HAS DEVELOPED IN MOISTURE PLUME THAT EXTENDS FROM NRN MEXICO ACROSS THE TP AND WRN PB INTO NE NM. 5MA CHART INDICATES THAT CONVECTION MAY BE AIDED BY TROF TO THE W. WITH MOISTURE AXIS AND POSSIBLE S/W W SUGGEST MAINTAINING CURRENT POPS ACROSS THE CWA. NO CHANGES. MURDOCH
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:15 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 4, 10:00 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 4, 10:46 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Aug 5, 12:52 AM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.